It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Joint pain a couple of months after starting oxycontin and oxycodone

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-27-2014, 02:28 PM   #1
    Kat50
    Newbie
    (female)
     
    Kat50's Avatar
     
    Join Date: Dec 2014
    Posts: 1
    Kat50 HB User
    Joint pain a couple of months after starting oxycontin and oxycodone

    I was prescribed oxycontin and oxycodone a few months ago for pain related to a bad breast cancer surgery that severed several nerves. I have recently stared having a lot of joint and muscle pain. I can't hardly get out of bed in the morning until I take my medication. Walking and moving is extremely painful.
    Has anyone else had this happen? Could it be the oxy? Will it resolve after I stop it?
    Thanks
    Kat

     
    Sponsors Lightbulb
       
    Old 12-27-2014, 09:34 PM   #2
    gmak
    Senior Veteran
    (female)
     
    Join Date: Oct 2012
    Location: USA
    Posts: 2,649
    gmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB User
    Re: Joint pain a couple of months after starting oxycontin and oxycodone

    Quote:
    Originally Posted by Kat50 View Post
    I was prescribed oxycontin and oxycodone a few months ago for pain related to a bad breast cancer surgery that severed several nerves. I have recently stared having a lot of joint and muscle pain. I can't hardly get out of bed in the morning until I take my medication. Walking and moving is extremely painful.
    Has anyone else had this happen? Could it be the oxy? Will it resolve after I stop it?
    Thanks
    Kat
    Hi Kat, I grab my medicine bag first thing almost every morning to take my long acting timed released medicine for pain because i wake up in so much pain. Mine is back pain, arachnoiditis, post 4 back surgeries pain & I certainly can relate to your post and pain! I don't think its very likely that the pain medicine would be causing increased pain but we all react to medications so differently it might be possible. Have you asked the prescribing dr or the pharmacist about it yet? It's so hard to move around a lot when in severe pain and sometimes i get better from moving around more throughout the day and other times I get really stiff and sore if a medicine sedates me too much and I have to just laze around because I'm too sleepy or the pain isn't controlled enough to move much. I take an adjunct medicine that really helps my nerve pain called Lyrica, it helps me so much & there are several other adjunct meds that are non narcotic; cymbalta, neurontin, topomax etc. I am so sorry that you are hurting and had to have bad breast cancer surgery. Do you take the OxyContin before bed or in the morning? Is it possible with the level of pain you are having to just stop the oxy as you mentioned because perhaps the dr could first try a different medicine for your pain? I hope so and hope that you find pain relief very soon! God bless you!

    Last edited by gmak; 12-27-2014 at 10:17 PM.

     
    Old 12-28-2014, 11:47 AM   #3
    tortoisegirl
    Senior Veteran
    (female)
     
    Join Date: Mar 2012
    Location: Washington
    Posts: 1,204
    tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
    Re: Joint pain a couple of months after starting oxycontin and oxycodone

    Welcome! I'd discuss it with your doctor. Apparently increased pain, especially unspecified achiness, could be a sign of opiate-induced hyperalgesia. With that condition, the pain would typically decrease with a decrease in opiate dosage. Trying a different pain medication regimen is also a good idea. Of course it would also be good to rule out any new medical conditions/diagnoses. Best wishes.
    __________________
    Kate
    constant headache since 2006

     
    Old 12-28-2014, 12:04 PM   #4
    123rsdsufferer
    Junior Member
    (female)
     
    123rsdsufferer's Avatar
     
    Join Date: Dec 2014
    Posts: 36
    123rsdsufferer HB User123rsdsufferer HB User123rsdsufferer HB User
    Re: Joint pain a couple of months after starting oxycontin and oxycodone

    Welcome! I am so sorry you are suffering from a botched surgery. This hits very close to my heart as I'm in chronic pain from a botched surgery too. Not only is their the physical pain but the emotional pain as well.

    I would definitely get in contact with the prescribing dr and let him know what is going on. Let him do his job and figure it out. Nerve pain is one of the worst pains in my opinion and it sounds like your dr understands pain which is half the battle.

    Please keep us posted.

     
    Old 12-31-2014, 01:24 PM   #5
    Kylekat
    Inactive
    (female)
     
    Join Date: Jul 2013
    Location: North Carolina, USA
    Posts: 62
    Kylekat HB UserKylekat HB User
    Re: Joint pain a couple of months after starting oxycontin and oxycodone

    Hi,

    Muscle pain is listed as one of Oxy's least reported side effects, which means a few people somewhere had muscle pain, but its not common and shouldn't affect your joints.

    But...your taking the same meds for your LA med and your SA med, both Oxycodone, and some bodies just don't like that much narcotic. OI Hyperalgesia is a real thing that can occur, there's also rebound pain and referred pain. Heavy Narcotics can do some nasty work on the body.

    Have you discussed this with your Dr.? If not you should and perhaps see about changing one of your meds so your not on an Oxycodone regimen only. You might check with your Dr.'s nurse in the meantime to see if you can take Ibuprofen for the joint pain until you can get in with your Dr. that and really hot baths can help quite a bit for joint pain.

    Take care,

    KK

     
    Closed Thread

    Tags
    joint pain, oxycodone, oxycontin



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:48 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!